Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 29, 2006, 1:56 PM MST for Apache County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2006, 1:56 PM MST (20:56 UTC)
- Expired
- Jul 29, 2006, 2:30 PM MST
- In force
- 34 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:55 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Jul 29, 9:55 AM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST SAT JUL 29 2006 UPDATED WWA SECTION TO ADD FLASH FLOOD WATCH .SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER ARIZONA INTO EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...A MID TO UPPER LEVEL LOW REMAINS POSITIONED OVER WEST CENTRAL NEW MEXICO. ANY POTENTIAL FOR RESULTING NORTHERLY FLOW TO INTRODUCE DRIER AIR HAS PASSED. MOISTURE WRAPPING AROUND THIS FEATURE WILL CONTINUE TO FUEL AFTERNOON THUNDERSTORM PRODUCTION. PRECIPITABLE WATER OVER FLAGSTAFF THIS MORNING WAS APPROXIMATELY 10 PERCENT ABOVE NORMAL FOR THIS TIME OF YEAR. VERTICAL SHEAR HAS DIMINISHED SINCE YESTERDAY...SO EXPECT FEWER WELL ORGANIZED CELLS. BUT REDUCED WINDSPEEDS IN THE VERTICAL WILL ALSO MAKE FOR SLOWER MOVING STORMS. THIS WILL INCREASE THE POTENTIAL FOR LOCALIZED HIGH RAINFALL AMOUNTS AND RESULTANT FLOODING. PLANNING TO ISSUE A FLASH FLOOD WATCH SHORTLY FOR WESTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA. AREAS EXPERIENCING MORNING CLOUDINESS CAN EXPECT A SLIGHTLY LATER ONSET FOR CONVECTION. EXPECT LITTLE CHANGE FOR SUNDAY. BY MONDAY...DRIER AIR WILL BE INTRODUCED TO WESTERN PORTIONS OF NORTHERN ARIZONA. WHETHER OR NOT IT WILL BE ENOUGH TO CURB CONTINUED THUNDERSTORM ACTIVITY REMAINS A QUESTION. && .AVIATION...FOR THE 18Z PACKAGE...AREAS OF CEILINGS NEAR 4000 FT AGL WILL DISSIPATE OVER THE MOGOLLON RIM...WHITE MTNS AND NRN GILA CO BY 19Z. SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOP ACROSS MOST OF NORTHERN ARIZONA INTO THE EVENING HOURS. THE HIGHEST COVERAGE WILL BE OVER THE HIGHER TERRAIN FROM THE MOGOLLON RIM SOUTHWARD. SOME STORMS WILL CONTAIN VERY HEAVY RAIN AND HAIL...LOCALLY REDUCING VISIBILITY TO BELOW 1SM WITH CEILINGS AOB 2000 FT AGL. THUNDERSTORM AREAL COVERAGE SHOULD DECREASE AFTER SUNSET BUT ISOLATED TO SCATTERED RAIN SHOWERS ARE STILL EXPECTED. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM NOON UNTIL MIDNIGHT MST TONIGHT FOR ZONES AZZ004-006>008-015>018-037-038. && GFH/JJ
Hazardous weather outlook, Jul 29, 10:20 AM MST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1020 AM MST SAT JUL 29 2006 AZZ004>018-037>040-300700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1020 AM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST...UNSTABLE AIRMASS WILL BRING ANOTHER DAY OF THUNDERSTORM ACTIVITY TO NORTHERN ARIZONA. MID LEVEL CLOUDINESS OVER MANY AREAS WILL DELAY THE ONSET OF CONVECTION TO 1100 AM OR EVEN NOON. STORM MOTION WILL BE FROM NORTH TO SOUTH EARLIER IN THE DAY...BECOMING NORTHEAST TO SOUTHWEST LATER IN THE DAY. EXPECT GREATEST ACTIVITY FROM THE KAIBAB PLATEAU...ALONG THE MOGOLLON RIM...TO THE WHITE MOUNTAIN...AND SOUTHWEST OF THESE AREAS. THE GREATEST THREAT POSED BY TODAYS STORMS IS THE RISK OF FLASH FLOODING /DUE TO RELATIVELY SLOW STORM MOVEMENT/. PLEASE SEE PRODUCT PHXFFAFGZ FOR THE ASSOCIATED FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT CONTINUED AFTERNOON THUNDERSTORM ACTIVITY THROUGH MONDAY WITH SOME CHANCE OF DRIER CONDITIONS THEREAFTER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:41 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 34 min |
| Jul 28, 6:20 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Jul 29, 9:45 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 18 hr |
| Jul 29, 3:27 PM MST | Flash Flood Warning | FGZ | Apache | 63 min |
| Jul 29, 3:29 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 46 min |
| Jul 29, 4:21 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 39 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.